Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 7, NWS Medford, OR

January 19, 2010Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 19, 2010, 3:37 AM PST for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2010, 3:37 AM PST (11:37 UTC)
Expired
Jan 19, 2010, 3:00 PM PST
In force
11 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS76 KMFR 191137
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
337 AM PST TUE JAN 19 2010

ORZ021-022-191945-
/O.NEW.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
/O.EXT.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
337 AM PST TUE JAN 19 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
1 PM PST THIS AFTERNOON. 

* WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE
  AGAIN WEDNESDAY AFTERNOON.

* SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.
  WINDS WILL BE HIGHEST ON THE HEADLANDS AND CAPES. WINDS DECREASE
  THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 30 TO 50 MPH
  WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. 

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN
  INTO UN-SHELTERED SOILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY
FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-191945-
/O.NEW.KMFR.WI.Y.0007.100119T1137Z-100119T2100Z/
/O.NEW.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
337 AM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 



* GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DECREASE
  THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY
  AFTERNOON AND CONTINUE WEDNESDAY NIGHT. 

* SOUTH WINDS 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. WINDS
  DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 35 TO
  45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. 

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  THE WEED AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PETRUCELLI
4 follow-up statements
753 
WWUS76 KMFR 191450
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
650 AM PST TUE JAN 19 2010

ORZ021-022-192300-
/O.CON.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
650 AM PST TUE JAN 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 

* WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE 
  AGAIN WEDNESDAY AFTERNOON. 

* SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. 
  WINDS WILL BE HIGHEST ON THE HEADLANDS AND CAPES. WINDS 
  DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 30 
  TO 50 MPH WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. 

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF 
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE 
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF 
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN 
  INTO UN-SHELTERED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY
FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ024-026-191900-
/O.EXB.KMFR.WI.Y.0007.000000T0000Z-100119T1900Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
650 AM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

* GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DECREASE
  THIS AFTERNOON.  

* SOUTH WINDS 30 TO 40 MPH WITH GUST TO 50 MPH ARE EXPECTED THIS
  MORNING...THEN ARE EXPECTED TO GRADUALLY DECREASE THIS
  AFTERNOON. 

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  ASHLAND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-192300-
/O.CON.KMFR.WI.Y.0007.000000T0000Z-100119T2100Z/
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
650 AM PST TUE JAN 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

* GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY 
  DECREASE THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN 
  WEDNESDAY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. 

* SOUTH WINDS 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. 
  WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE 
  TO 35 TO 45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. 

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS 
  NEAR THE WEED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PETRUCELLI
413 
WWUS76 KMFR 191848
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1048 AM PST TUE JAN 19 2010

ORZ021-022-200300-
/O.CON.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1048 AM PST TUE JAN 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 

* WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE 
  AGAIN WEDNESDAY AFTERNOON. 

* SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. 
  WINDS WILL BE HIGHEST ON THE HEADLANDS AND CAPES. WINDS 
  DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 30 
  TO 50 MPH WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. 

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF 
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE 
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF 
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN 
  INTO UN-SHELTERED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY
FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ024-026-192300-
/O.EXT.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1048 AM PST TUE JAN 19 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* GUSTY SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE FOR THE REST OF THIS MORNING INTO THE EARLY
  AFTERNOON...THEN ARE EXPECTED TO GRADUALLY DECREASE LATE THIS
  AFTERNOON.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS 
  NEAR ASHLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-200300-
/O.CON.KMFR.WI.Y.0007.000000T0000Z-100119T2100Z/
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1048 AM PST TUE JAN 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

* GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY 
  DECREASE THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN 
  WEDNESDAY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. 

* SOUTH WINDS 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. 
  WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE 
  TO 35 TO 45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. 

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS 
  NEAR THE WEED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MW
190 
WWUS76 KMFR 192041
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1241 PM PST TUE JAN 19 2010

ORZ021-022-200445-
/O.EXP.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1241 PM PST TUE JAN 19 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

* WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE 
  AGAIN WEDNESDAY AFTERNOON. 

* SOUTH WINDS WILL EASE SOMEWHAT THIS AFTERNOON TO 15 TO 25 MPH
  WITH GUSTS TO 35 MPH. WINDS WILL DECREASE FURTHER TONIGHT.
  ANOTHER STORM WILL THEN CAUSE WINDS TO INCREASE TO 30 TO 50 MPH
  WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON.

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF 
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE 
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF 
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN 
  INTO UN-SHELTERED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-200445-
/O.EXP.KMFR.WI.Y.0007.000000T0000Z-100119T2100Z/
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1241 PM PST TUE JAN 19 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...
...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON. A HIGH
WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. 

* WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. WINDS ARE
  EXPECTED TO INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE
  WEDNESDAY NIGHT.

* SOUTH WINDS WILL EASE SOMEWHAT THIS AFTERNOON TO 20 TO 30 MPH
  WITH GUSTS TO 40 MPH. WINDS WILL DECREASE FURTHER TONIGHT.
  ANOTHER STORM IS EXPECTED TO INCREASE WINDS TO 35 TO 45 WITH
  GUST TO 60 MPH WEDNESDAY AFTERNOON.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  THE WEED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ024-026-192300-
/O.CON.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1241 PM PST TUE JAN 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* GUSTY SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL 
  CONTINUE FOR THE REST OF THIS MORNING INTO THE EARLY 
  AFTERNOON...THEN ARE EXPECTED TO GRADUALLY DECREASE LATE THIS 
  AFTERNOON. 

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS 
  NEAR ASHLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MW
605 
WWUS76 KMFR 192252
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PST TUE JAN 19 2010

ORZ024-026-200700-
/O.EXP.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/
/O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
252 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY. THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS
AFTERNOON. 

* GUSTY SOUTHEAST WINDS WILL DROP BELOW ADVISORY CRITERIA BY 3 PM
  TODAY. BY WEDNESDAY AFTERNOON ANOTHER LOW PRESSURE SYSTEM WILL
  GENERATE SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO
  35 MPH. THESE WINDS WILL DIMINISH TO 10 TO 20 MPH BY EARLY
  THURSDAY MORNING.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  ASHLAND AND OTHER AREAS ABOVE 1500 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-200700-
/O.UPG.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
/O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
252 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO INCREASE WINDS TO 35
  MPH WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  THE WEED AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-200700-
/O.EXT.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
252 PM PST TUE JAN 19 2010

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* WINDS WILL INCREASE WEDNESDAY AFTERNOON AS A LOW PRESSURE CENTER
  MOVES TOWARD THE COAST AND INTENSIFIES.

* ANOTHER STORM WILL LIKELY CAUSE WINDS TO INCREASE TO 40 TO 50
  MPH WITH HIGHER GUSTS POSSIBLE WEDNESDAY AFTERNOON.

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF 
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE 
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF 
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN 
  INTO UN-SHELTERED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:37 AM PST, 0 minutes earlier.

Area forecast discussion, Jan 19, 3:37 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
337 AM PST TUE JAN 19 2010

.DISCUSSION...QUICKLY AFTER A SIGNIFICANT SHORT WAVE MOVED UP THE
COAST LAST NIGHT WITH PEAK WINDS OF 114 MPH AT CAPE BLANCO...ANOTHER
WAVE WILL BE MOVING THROUGH TODAY. THE WINDS WITH THIS WAVE DO NOT
APPEAR AS STRONG...BUT WE FELT EXTENDING THE STORM AND HIGH WIND
WARNINGS THROUGH THIS MORNING WAS WARRANTED BECAUSE OF THE
INSTABILITY...EMBEDDED CONVECTION...AND POTENTIAL MIXING OF MUCH
STRONGER UPPER WINDS WITHIN THIS AREA. GUSTS BETWEEN 50 AND 60 KTS
ARE EXPECTED OVER THE WATERS WITH 60 MPH AT THE BEACHES AROUND
CAPE BLANCO TO NEAR GOLD BEACH. THE GRADIENT ACROSS THE SHASTA
REGION HAS ALSO INCREASED AND HAVE HOISTED A WIND ADVISORY FOR THE
SHASTA VALLEY FOR GUSTS TO 45 MPH.

THE UPSLOPE PRECIPITATION WILL ALSO CONTINUE FOR THE MOUNT SHASTA
AREA. THE CURRENT WARNINGS ARE LEFT IN TACT AND THE SNOW LEVEL IS
HOVERING JUST ABOVE MOUNT SHASTA CITY. WE HAVE ISSUED A NEW WATCH
TO COVER ANOTHER INCREASING SURGE OF MOISTURE TO PRODUCE MORE
HEAVY SNOW ON WEDNESDAY THROUGH WEDNESDAY NIGHT. PRECIP TOTALS
THERE FOR THE PAST 2 DAYS HAVE EXCEEDED 4 INCHES...AND IT LOOKS
LIKE AT LEAST ANOTHER 4 INCHES IS A CONSERVATIVE ESTIMATE FOR WHAT
CAN BE EXPECTED TODAY THROUGH FRIDAY.

THERE IS ANOTHER SURFACE LOW EXPECTED TO MOVE UP THE SOUTH COAST
WEDNESDAY. THE MODELS ARE COMING MORE IN LINE WITH THIS FEATURE
AND WE'RE EXPECTING A 965-970 MB LOW TO MOVE INSIDE OF 130W
FROM JUST SOUTH OF 40N. FOR THIS...WE'VE ISSUED ANOTHER HIGH WIND
WATCH...FOR THE COAST AND SHASTA VALLEY. THOUGH THE LOW APPEARS TO
GET FAIRLY CLOSE THROUGH THE DAY WEDNESDAY...WE FELT STARTING THE
WATCH AT 4PM WAS BEST AS OFFSHORE FLOW WILL PREVAIL FOR A WHILE
AND THE STRONGEST WINDS LIKELY WON'T MATERIALIZE UNTIL THE LOW
CENTER MOVES NORTH.

THE PRECIP TOTALS NORTH OF THE BORDER AND ESPECIALLY ACROSS THE
SOUTHWEST INTERIOR WILL BE CONSIDERABLY LESS AS SOUTH TO SOUTHEAST
FLOW KEEPS DOWNSLOPE DRYING IN PLAY. HAVE DECREASED SOME POPS FROM
MEDFORD NORTH.

&&

.AVIATION...WINDS ARE THE MAIN FEATURE OF CONCERN TODAY AS A SHORT
WAVE LIFTS NORTH ALONG THE OREGON SOUTH COAST. LOW LEVEL WIND
SHEAR ALONG THE COAST INCLUDING NORTH BEND IS EXPECTED. INLAND...
IFR CIGS AND VIS WILL PREVAIL AT TIMES AROUND THE SOUTH SLOPES OF
SISKIYOU COUNTY IN HEAVY RAIN/SNOW. NORTHWARD ACROSS MEDFORD AND
KLAMATH FALLS...VFR CIGS WILL PREVAIL.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-
     ORZ022.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR ORZ021-ORZ022.
     HIGH SURF WARNING UNTIL 10 AM PST WEDNESDAY FOR ORZ021-ORZ022.

CA...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR CAZ081.
     WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ080-
     CAZ082-CAZ083.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
     NIGHT FOR CAZ080-CAZ082-CAZ083.

PACIFIC COASTAL WATERS...STORM WARNING UNTIL 10 AM PST THIS MORNING
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
     PZZ356-PZZ370-PZZ376.

STAVISH
Hazardous weather outlook, Jan 18, 4:17 PM PST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
417 PM PST MON JAN 18 2010

ORZ021-022-191600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
417 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH LATE TONIGHT. A HIGH
SURF ADVISORY IS ALSO IN EFFECT THROUGH TONIGHT. SEE MESSAGES FOR
MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HIGH WIND WARNING IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE
HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 PM PST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-191600-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
417 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING.
PLEASE SEE WINTER WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WARNING IS ALSO IN EFFECT BEGINNING AT 4 AM PST
TUESDAY AND CONTINUING UNTIL 10 PM PST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-191600-
SOUTH CENTRAL SISKIYOU COUNTY-
417 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR ELEVATIONS ABOVE 4000 FEET. PLEASE SEE WINTER WEATHER MESSAGE
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WARNING IS ALSO IN EFFECT BEGINNING AT 4 AM PST
TUESDAY AND CONTINUING UNTIL 10 PM PST TUESDAY FOR ELEVATIONS
ABOVE 3500 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-191600-
WESTERN SISKIYOU COUNTY-
417 PM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED EARLY TONIGHT. A WINTER STORM
WARNING IS IN EFFECT BEGINNING LATE TONIGHT AT 4 AM PST FOR
ELEVATIONS ABOVE 3500 FEET. PLEASE SEE WINTER WEATHER MESSAGE FOR
MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 3500 FEET WILL
REMAIN IN EFFECT THROUGH 10 PM PST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 6:06 PM PSTStorm WarningMFR20 hr
Jan 18, 7:19 PM PSTWind AdvisoryMFRJackson5 hr
Jan 19, 2:59 AM PSTHigh Surf WarningMFRCoos, Curry, Douglas31 hr
Jan 19, 3:37 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas25 hr
Jan 19, 2:52 PM PSTWind AdvisoryMFRCurry, Jackson, Josephine26 hr
Jan 19, 3:08 PM PSTGale WarningMFR46 hr
Jan 19, 3:08 PM PSTSmall Craft Advisory for WindsMFR6 hr
Jan 19, 3:08 PM PSTSmall Craft Advisory for WindsMFR25 hr
Jan 19, 3:08 PM PSTStorm WatchMFR12 hr
Jan 19, 4:00 AM PSTWinter Storm WatchMFRSiskiyou11 hr
Jan 19, 2:34 PM PSTWinter Storm WarningMFRSiskiyou37 hr
Jan 19, 2:34 PM PSTWinter Weather AdvisoryMFRModoc, Siskiyou37 hr

Nearby

Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.